Idaho, 2006High Wind in Idaho, April 29, 2006
April 29, 2006 · NWS BOI · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Apr 29, 2:30 PM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 29, 2:30 PM MST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
330 PM MDT SAT APR 29 2006
.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT
THROUGH MONDAY. AREA OF HIGH-BASED THUNDERSTORMS EXTENDED FROM
BAKER COUNTY SOUTHEAST INTO HARNEY COUNTY TO AROUND ORE/CA/NV BORDER
TRIPLE POINT AT 21Z MOVING SLOWLY EAST IN LOW-LEVEL THERMAL RIDGE
AHEAD OF SURFACE COLD FRONT WHICH WAS STILL ALONG NORTHWEST COAST.
FRONT TO MOVE INTO CENTRAL ORE AROUND 00Z WITH PRE-FRONTAL UNSTABLE
AIR MASS AND ISOLATED THUNDERSTORMS CONTINUING EAST INTO EXTREME
SOUTHWEST ID. FRONT REACHES SOUTHERN ID/ORE BORDER AROUND MIDNIGHT
AND EASTERN ZONES AROUND 12Z SUN. BUT BY MIDNIGHT LOSS OF SOLAR
HEATING WILL ALLOW AIR MASS TO STABILIZE SLIGHTLY FOR DECREASED
THUNDERSTORM THREAT WITH JUST SHOWERS SOUTHWEST ID. SYSTEM MOVES
EAST OF CWFA SUN MORNING FOR A FEW RESIDUAL SHOWERS EASTERN
MOUNTAINS WHILE HIGH PRESSURE AND DRIER AIR MASS MOVES INTO
SOUTHEAST ORE ZONES AND INTO SOUTHWEST ID ZONES BY AFTERNOON.
PASSING FRONTAL SYSTEM TONIGHT WILL BE ACCOMPANIED BY GUSTY
NORTHWESTERLY POST-FRONTAL WINDS 1ST SOUTHEAST ORE ZONES SPREADING
WITH FRONT INTO SOUTHWEST ID BY MIDNIGHT AND CONTINUING EASTERN
ZONES SUN WHILE DECREASING SOUTHEAST ORE ZONES DUE TO BUILDING HIGH
PRESSURE. SYSTEM ALSO BRINGS COOLER TEMPS SUN RANGING 4-8 DEGREES
WHICH WILL RETURN SUN MAX TEMPS TO SEASONAL LEVELS. 12Z/18Z MODELS
AGREE THAT NEXT GULF OF ALASKA LOW PRESSURE TROUGH AROUND 50N/152W
AT 21Z WILL REACH SOUTHERN BC COAST MON MORNING AND SWING EAST ALONG
CANADIAN BORDER. MOISTURE REMAINS NORTH OF CWFA WITH THIS PASSING
SYSTEM WITH DRY COLD FRONT MOVING THROUGH CWFA MON FOR SOME
NORTHWEST WINDS BUT MAX TEMPS REMAIN MOSTLY UNCHANGED AROUND
SEASONAL LEVELS.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...DRY WEATHER IS EXPECTED
TO CONTINUE THROUGH THE EXTENDED PERIOD. A SHORTWAVE PASSES THROUGH
NORTHERN IDAHO MONDAY NIGHT INTO EARLY SUNDAY MORNING BRINGING A
CHANCE FOR RAIN NORTH OF OUR CWA. A DRY COLD FRONT WILL SWEEP
THROUGH OUR NORTHERN ZONES ON MONDAY NIGHT BUT WILL ONLY BRING WIND.
TEMPERATURES WILL COOL DOWN SLIGHTLY BEHIND THE FRONT...BUT WILL
STILL BE AROUND TO A COUPLE OF DEGREES ABOVE CLIMATOLOGY. FAIRLY
ZONAL FLOW SETS UP AFTER THE COLD FRONTAL PASSAGE BEFORE A STRONG
RIDGE ONCE AGAIN BEGINS TO BUILD OVER THE NORTHWEST BY THURSDAY.
WHILE THERE IS SOME MODEL DISAGREEMENT ON THE TIMING AND STRENGTH OF
THE RIDGE...IT LOOKS TO BE ANOTHER WARM WEEKEND ON TAP WITH HIGH
TEMPERATURES 4-8 DEGREES ABOVE SEASONAL NORMALS.
&&
.AVIATION...MAINLY VFR CONDITIONS THIS EVENING WITH INCREASING MID
AND HIGH LEVEL CLOUDS FROM THE WEST TOWARD THE EAST. COLD FRONT
MOVING INTO SOUTHEAST OREGON BY LATE AFTERNOON/EARLY EVENING IS
ALREADY PRODUCING SCATTERED THUNDERSTORMS. THUNDERSTORMS HAVE THE
POTENTIAL TO PRODUCE GUSTY WINDS AT TIMES. SCATTERED THUNDERSTORMS
WILL CONTINUE TO PUSH EASTWARD INTO IDAHO THROUGH THIS EVENING.
EXPECT SCATTERED MVFR CONDITIONS AND MOUNTAIN OBSCURATION DUE TO THE
THUNDERSTORMS. THE FRONT IS EXPECTED TO REACH KBOI BETWEEN 03Z AND
06Z. MODERATE WINDS WILL ACCOMPANY THE FRONT ALOFT...WHILE ON THE
SURFACE WINDS ARE EXPECTED TO STAY LIGHT WITH MODERATE GUSTS. WINDS
WILL BE SHIFTING TO THE NORTHWEST WITH THE PASSAGE OF THE FRONT THIS
EVENING.
&&
.HYDROLOGY...FLOWS ON THE BOISE RIVER BELOW LUCKY PEAK DAM REMAIN
NEAR 7000 CFS FOR THE NEXT SEVERAL WEEKS. INFLOWS INTO THE RESERVOIR
SYSTEM ABOVE LUCKY PEAK DAM HAVE BEEN INCREASING SLOWLY EACH DAY
WITH WARMER TEMPS AND INCREASED FREEZING LEVELS. HOWEVER... COOLER
SUN TEMPS 5-7 DEGREES BELOW TODAY/S LEVELS AND LOWERING FREEZING
LEVELS WILL SLOW RESERVIOR INFLOWS SLIGHTLY EARLY IN WEEK. IN
ADDITION...LOW DEW POINT TEMPS AND LACK OF WETTING RAIN WILL HELP
DRY SOILS IN VALLEYS FOR INCREASED IRRIGATION DEMAND. THE BOTTOM
LINE IS THAT THE CURRENT WEATHER PATTERN WILL KEEP NORMAL SNOW MELT
PATTERN WITH A PEAK NOT EXPECTED UNTIL MID OR LATE MAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WARNING FOR THE BOISE RIVER BELOW LUCKY PEAK DAM WILL
LAST THROUGH THE LONG TERM FORECAST PERIOD.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM..KP
AVIATION....DF
HYDROLOGY...KP
LONG TERM...DFHazardous weather outlook, Apr 29, 4:50 AM MST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
550 AM MDT SAT APR 29 2006
IDZ011>016-028>030-ORZ061>064-301200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
450 AM PDT SAT APR 29 2006 /550 AM MDT SAT APR 29 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, Boise Mountains
- When
- April 29, 7:25 PM MST to 7:30 PM MST
- Where
- Boise Mountains forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.602, -115.335 (the zone’s center; the record gives no point)
Wind gust E65 mph snapped 50 foot ponderosa pine in half.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Winds in Mississippi, April 29, 2006$50,000 · 50 kt wind · 7 events
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498161.